| Catalog Number |
18063540 |
| Medical Device Problem Codes |
Break (1069); Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/17/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
Event or Problem Description
As reported: "drill break off".No further information is available.
Event or Problem Description
As reported: "drill break off".No further information is available.
Additional Manufacturer Narrative
Correction - please refer to d1 product long description, d4 catalog number.The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The device inspection revealed the following: the received drill was found to be broken from the cutting flutes.Overall, the drill showed normal signs of usage.However, slight damage was observed in the cutting flutes.The damage was parallel to each other indicating an interaction with a hard surface.The breakage surface shows signs of a brittle fracture evident by a relatively clean breakage with no sign of permanent deformation.Dimensional inspection indicates that the drill is within the specifications.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance with the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation, the root cause of the issue is deemed to be user related.The nature of breakage which is brittle indicates towards a potential sudden overload of the drill (non-axially) during use.If any additional information is provided, the investigation will be reassessed.